Colorado, 2012

Hail and Damaging Wind in Colorado, July 8, 2012

July 8, 2012 · NWS PUB · 2 events in 1 county or zone

A severe storm produced high winds and hail up to the size of nickels.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

A severe storm produced high winds and hail up to the size of nickels.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 8, 1:35 PM MST, 2 hours 30 minutes earlier.

Area forecast discussion, Jul 8, 1:35 PM MST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
235 PM MDT SUN JUL 8 2012

.SHORT TERM...

(TONIGHT AND MONDAY)

THE POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING REMAIN THE MAIN
CONCERN.  STORMS HAVE DEVELOPED OVER AND NR THE HYR TRRN THIS
AFTERNOON AND ARE QUITE SLOW MOVING WHICH IS NOT EXPECTED TO
CHANGE.  STORMS ARE STILL EXPECTED TO SPREAD OUT ACRS THE LOWER
ELEVATIONS THE REST OF THIS AFTERNOON AND THIS EVENING.
PRECIPITABLE WATER (PW) VALUES THIS MORNING RANGED FROM ABOUT
160-190 PERCENT OF NORMAL. THE SLOW STORM MOVEMENT AND ABUNDANT MSTR
OVR THE AREA WOULD SUPPORT RAINFALL RATES OF 1 TO 2 INCHES PER HOUR
UNDER HEAVIER SHOWERS THIS AFTERNOON AND EVENING.  THE MONSOON MSTR
PLUME WILL REMAIN OVER THE AREA TONIGHT...AND WL BEGIN MOVING SOUTH
LATE MON.  THE MODELS ARE STILL SHOW HIGH PW VALUES FOR MON...BUT
DECREASING BY LATE MON OVR THE CENTRAL MTS.  THE UPR RIDGE WL BE
CENTERED OVR WRN UT TONIGHT...AND OVER ERN CO THE MODELS CONTINUE TO
SHOW A SMALL VORTICITY LOBE ROTATING AROUND THE FRONT SIDE OF THE
RIDGE.  AS THIS DISTURBANCE WORKS ITS WAY SOUTH THRU SERN CO TONIGHT
AND MON...IT IS EXPECTED TO PROVIDE ENOUGH UPR LIFT TO PRODUCE
WIDESPREAD PCPN OVR THE ERN PLAINS...ESPECIALLY THE FAR ERN AREAS.
THUS WL KEEP HIGH POPS IN THE FORECAST OVERNIGHT AND FOR MON.
WIDESPREAD PCPN IS ALSO EXPECTED ALONG THE CONTDVD AND THE SAN LUIS
VALLEY ON MON.  THE POTENTIAL FOR HEAVY RAIN WILL CONTINUE ON MON AS
MSTR WILL STILL BE PLENTIFUL AND STORMS SHOULD STILL BE FAIRLY SLOW
MOVING.

FOR THE WALDO CANYON BURN SCAR...THE HIGH RESOLUTION FORECAST MODELS
ARE INDICATING THE THREAT OF HEAVY RAIN REMAINING POSSIBLE THROUGH THE
EVENING HOURS.  LATE TONIGHT THERE WL STILL BE THE CHANCE FOR
SHOWERS AND A FEW THUNDERSTORMS...BUT HEAVY RAIN IS NOT LIKELY.

.LONG TERM...

(MONDAY NIGHT THROUGH SUNDAY)

NOT MUCH CHANGE TO THE FORECAST THINKING WITH PRETTY GOOD
AGREEMENT THROUGH THE EXTENDED PERIOD.

MONDAY NIGHT AND TUESDAY...HIGH PRESSURE WILL REMAIN STATIONARY
OVER UTAH WITH AN UPPER LEVEL DISTURBANCE DRIFTING SOUTH ACROSS
EASTERN COLORADO. EXPECT WIDESPREAD MODERATE TO HEAVY SHOWERS AND
THUNDERSTORMS TO BE ONGOING MONDAY EVENING AND PERSIST THROUGH THE
OVERNIGHT HOURS. VARIOUS MODELS HAVE DEVELOPED AN MCS FEATURE AND
TRACK IT SOUTH ALONG THE KANSAS BORDER MONDAY NIGHT ALONG WITH THE
POTENTIAL FOR HEAVY RAINFALL. WHETHER OR NOT THIS FEATURE
MATERIALIZES IS IN QUESTION...BUT DEFINITELY SOMETHING THAT NEEDS
TO BE WATCHED. THE UPPER LEVEL DISTURBANCE IS FORECAST TO BE
ENTERING INTO NORTHEASTERN NEW MEXICO ON TUESDAY MORNING WITH THE
HEAVIEST PRECIPITATION MOVING SOUTH WITH IT. MODELS VARYING ON
WHEN THEY WANT TO TAPER OF THE RAINFALL...WITH THE NAM AND ECMWF
BASICALLY DONE WITH SHOWER AND THUNDERSTORM ACTIVITY BY MID
AFTERNOON ON TUESDAY...WHILE THE GFS IS MUCH SLOWER HOLDING ON TO
PRECIPITATION THROUGH THE EVENING HOURS ON TUESDAY. FOR NOW
FOLLOWED ALONG WITH THE FASTER NAM AND ECMWF WITH PRECIP COMING TO
AN END NORTH TO SOUTH THROUGH THE AFTERNOON. OVER THIS TIME PERIOD
THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL...WHICH COULD
LEAD TO SOME FLOODING IN LOW LAYING AREAS...ESPECIALLY SOUTH OF
HIGHWAY 50.

BEYOND TUESDAY...THE HIGH PRESSURE OVER UTAH SHIFTS BACK EAST OVER
COLORADO AND EFFECTIVELY SHUTS DOWN THE MONSOON MOISTURE PLUME.
EXPECT TEMPERATURES TO RISE EACH AFTERNOON WITH MID TO UPPER 90S
FOR THE PLAINS. THUNDERSTORMS WILL BE LIMITED TO THE HIGHER
TERRAIN WITH DEVELOPMENT BY LATE MORNING TO EARLY AFTERNOON. GIVEN
THE WEAK STEERING FLOWS...WE ARE NOT ANTICIPATING MUCH MOVEMENT OFF
THE MOUNTAINS...WITH THE PLAINS BEING DRY THROUGH THE END OF THE
WEEK. MODELS ARE VARYING ON WHEN THE MONSOONAL MOISTURE MAY
RETURN. YESTERDAYS MODEL RUNS WERE INDICATING SATURDAY...BUT THE
LATEST CYCLES HAVE DELAYED THE ONSET TO SUNDAY OR LATER. THE
OVERALL TREND WILL LIKELY BE AN INCREASE IN THUNDERSTORM ACTIVITY
FOR THE MOUNTAINS BY SUNDAY. THERE IS STILL SOME UNCERTAINTY THIS
FAR OUT.  MOZLEY

&&

.AVIATION...

MAIN CONCERNS REMAIN POTENTIAL FOR HEAVY RAINFALL ACROSS THE AREA
THRU THE EVENING. HEAVY RAINFALL COULD CAUSE  MVFR AND BRIEF IFR
CONDITIONS...ESPECIALLY AT COS...THROUGH ABOUT 04Z. GUSTY OUTFLOW
WINDS OF 30-40 KTS WILL ALSO BE POSSIBLE. AMPLE MOISTURE IN PLACE
WILL ALSO SUPPORT STRATUS AND LOCAL IFR CONDITIONS AFT 06Z ACROSS
THE AREA.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ081-084-085.

&&

28/88
Hazardous weather outlook, Jul 8, 10:00 AM MST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1100 AM MDT SUN JUL 8 2012

COZ058>089-093>099-091700-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1100 AM MDT SUN JUL 8 2012

...FLASH FLOODING POSSIBLE OVER PORTIONS OF SOUTHERN COLORADO...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING WILL AGAIN BE
POSSIBLE TODAY ACROSS MOST OF SOUTHERN COLORADO...AS ABUNDANT
SUBTROPICAL MOISTURE AND WEAK FLOW ALOFT REMAIN IN PLACE ACROSS
THE STATE. THE GREATEST AREA OF CONCERN IS ACROSS THE PIKES PEAK
REGION...INCLUDING THE WALDO CANYON BURN SCAR...AS LOW LEVEL
UPSLOPE FLOW IMPINGING ON THE LOWER EAST SLOPES WILL ALLOW FOR
STORMS TO REPEATEDLY TRACK OVER THE SAME LOCATION...EXACERBATING
THE FLASH FLOOD THREAT.

SCATTERED TO NUMEROUS STORMS WILL DEVELOP ACROSS THE HIGHER
TERRAIN...AND THEN WILL SPREAD EAST ACROSS THE IMMEDIATE ADJACENT
PLAINS THIS AFTERNOON AND ACROSS THE FAR SOUTHEAST PLAINS THROUGH
THE LATE EVENING.

RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE...WITH
LOCALLY HIGHER RATES POSSIBLE WITH THE STRONGEST STORMS. SOME OF
THE STRONGER STORMS MAY ALSO PRODUCE SOME SMALL HAIL.

THE WALDO CANYON FIRE BURN SCAR WILL AGAIN BE PARTICULARLY
SUSCEPTIBLE TO FLASH FLOODING...WITH RAPID RUNOFF OF WATER RESULTING
FROM HYDROPHOBIC SOILS AND VEGETATION LOSSES CAUSED BY THE FIRE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY...SHOWERS AND EMBEDDED THUNDERSTORMS ARE EXPECTED TO BE
FAIRLY WIDESPREAD ACROSS THE PLAINS...ESPECIALLY ACROSS THE
PLAINS EAST OF I-25 DURING THE AFTERNOON. RAINFALL AMOUNTS OF 0.25
TO 0.50 INCHES WILL BE POSSIBLE ALONG THE I-25 CORRIDOR. EAST OF
I-25...AMOUNTS OF 0.50 TO 1.00 INCHES WILL BE POSSIBLE.  EVEN
HEAVIER AMOUNTS COULD FALL OVER THE FAR EASTERN PLAINS.  FARTHER
WEST...PRECIPITATION LOOKS FAR MORE SCATTERED WITH CONSIDERABLY
LESS RAINFALL...GENERALLY LESS THAN 0.25 INCHES IN MOST CASES.

ON TUESDAY...THE WEATHER PATTERN WILL START TO TRANSITION BACK TO
WARMER AND DRIER WEATHER. THERE WILL BE ENOUGH RESIDUAL MOISTURE
AROUND TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS...ESPECIALLY
SOUTH AND WEST.  WITH THE WARMER AND DRIER CONDITIONS RETURNING...
THE PRIMARY THREATS ASSOCIATED WITH THUNDERSTORMS WILL TRANSITION
BACK TO LIGHTNING AND GUSTY WINDS.

WEDNESDAY THROUGH FRIDAY...THE HEAT WAVE WILL RETURN. CONDITIONS
WILL FAVOR ISOLATED AFTERNOON AND EVENING THUNDERSTORMS OVER THE
MOUNTAINS...PRODUCING GUSTY WINDS AND LIGHTNING.

ALTHOUGH LESS ENTHUSIASTIC THAN IN PREVIOUS RUNS...FORECAST MODELS ARE
STILL HINTING THAT AN INFLUX OF MONSOON MOISTURE WILL RETURN TO THE
AREA BY THE WEEKEND. IF SO...THE CHANCE FOR AFTERNOON AND EVENING
THUNDERSTORMS...AND HEAVY RAIN...WILL INCREASE OVER THE AREA ONCE
AGAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jul 8, 11:26 AM MST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1226 PM MDT SUN JUL 8 2012

COZ074-088-081900-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000
FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
1226 PM MDT SUN JUL 8 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 1220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SEGUNDO...OR 18 MILES WEST OF TRINIDAD. THIS
STORM WAS NEARLY STATIONARY.

LOCATIONS IMPACTED INCLUDE...
  THE SEGUNDO AREA.

ONE-HALF INCH HAIL...AND VERY HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 8, 2:50 PM MST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
350 PM MDT SUN JUL 8 2012

COZ081-084-085-082215-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
350 PM MDT SUN JUL 8 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...NORTHERN COLORADO SPRINGS.

AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THE AIR FORCE ACADEMY...OR 9 MILES NORTH OF
COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE SOUTH AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  NORTHERN COLORADO SPRINGS.

SMALL HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 8, 3:14 PM MST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
414 PM MDT SUN JUL 8 2012

COZ081-084-085-082245-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
414 PM MDT SUN JUL 8 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...NORTHERN COLORADO SPRINGS.

AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR AIR FORCE ACADEMY...OR 8 MILES NORTH OF
COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  BLACK FOREST.
  NORTH CENTRAL COLORADO SPRINGS.

HEAVY RAIN AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. USE
CAUTION AS AREA ROADWAYS MAY HAVE STANDING WATER WHICH COULD CAUSE
YOUR VEHICLE TO HYDROPLANE.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 8, 3:29 PM MST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
429 PM MDT SUN JUL 8 2012

COZ077>079-082300-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-WET MOUNTAIN VALLEY
BELOW 8500 FT-WET MOUNTAINS BETWEEN 6300 AND 10000FT-
429 PM MDT SUN JUL 8 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL FREMONT COUNTY IN CENTRAL COLORADO...
  NORTH CENTRAL CUSTER COUNTY IN SOUTHEAST COLORADO...

AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTHEAST OF TEXAS CREEK...OR 42 MILES
WEST OF PUEBLO...WHICH WAS MOVING TOWARD THE NORTHEAST AT 5 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL
FREMONT COUNTY AND NORTH CENTRAL CUSTER COUNTY.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 8, 3:41 PM MST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
441 PM MDT SUN JUL 8 2012

COZ094-099-082315-
EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
441 PM MDT SUN JUL 8 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO...
  NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 439 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 9 MILES NORTHWEST OF PRITCHETT...OR
21 MILES WEST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE EAST AT 5
MPH.

LOCATIONS IMPACTED INCLUDE...
  PRITCHETT.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The radar

The Pueblo radar (KPUX), 168 km away, was scanning. The volume nearest the first event began at 23:06 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Baca

When
July 8, 4:05 PM MST to 4:08 PM MST
Where
Baca County, Pritchett
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
37.370, -102.860

Hail, Baca

When
July 8, 4:11 PM MST to 4:16 PM MST
Where
Baca County, Pritchett
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
37.370, -102.860

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2012Every state in 2012This day in weather historyWarnings in Colorado, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 385895, 385893.